Tornadoes · United States · Ohio · 2026

EF0 tornado, Fredericktown, Ohio, March 26, 2026

This EF0 tornado ran 0.1 miles across Knox County on March 26, 2026, touching down at 8:56 PM EDT and reaching 20 yards wide. It killed nobody.

Preliminary. This is NWS CLE's damage survey, filed in the Damage Assessment Toolkit as KnoxTor. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The survey

Rating, as surveyed
EF0, preliminary
Date
March 26, 2026
Touchdown
8:56 PM EDT (00:56 UTC)
Lifted
8:57 PM EDT (00:57 UTC)
On the ground
1 minutes
Path length
0.1 miles (0.1 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
Knox County
Touchdown point
40.435, -82.592
Lift-off point
40.434, -82.591
Highest wind the damage implies
75 mph
Surveyed by
NWS CLE
The office's name for it
KnoxTor
Survey last edited
March 27, 2026
Record number
None yet. SPC numbers 2026 in the spring of 2027.

What the survey found

A brief tornado began just west of Granny Creek road southwest of Fredricktown. The tornado ripped off part of a metal roof of a barn and carried it southeast, with debris scattered across a field on the east side of the road.

Written by NWS CLE in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.

The damage survey

4 damage points were recorded along this path by NWS CLE, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

  • 60 x 100 ft outbuilding completely destroyed, debris thrown to the south southeast in a concentrated path for 100 to 200 yds
  • Group of pines snapped and twisted in a convergent pattern. Several hardwood trees uprooted.
  • Southwest corner of roof panel ripped from building, lofted to the southeast and spread out across the field.
  • Sporadic but concentrated area of snapped trees.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

At the surface, a cold front moved from the southern Great Lakes region to the Upper and Middle Ohio Valley during the early afternoon through late evening hours of the 26th as a low moved east-northeastward from southern Quebec to the Gulf of Saint Lawrence. Along and ahead of the front, scattered multicell and isolated supercell thunderstorms impacted northern Ohio as the storms persisted generally eastward or southeastward during the late afternoon through mid-evening hours of the 26th, amidst moderate to strong effective bulk shear and weak to moderate MUCAPE. The storms produced sporadic straight-line convective wind damage and severe hail. Two weak tornadoes occurred; one in Morrow County and the other in Knox County, where mixed layer LCL's were favorably-low and surface-based ESRH was maximized due to southwesterly low-level jet development.

This very brief EF0 tornado with estimated peak winds of 75-mph began just west of Granny Creek Road, southwest of Fredericktown. The tornado ripped off part of a barn's metal roof and scattered the debris southeastward before the tornado ended in vicinity of the road. Radar data suggest this tornado was associated with an anticyclonic mesovortex along the equatorward side of the descending rear-inflow jet of a bow echo and the bow echo was embedded in the flanking line of a cyclonic supercell.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

18 minutes of warning. NWS CLE issued a tornado warning for this county at 00:38 UTC, 18 minutes before the tornado touched down, in force until 01:30 UTC.

The county was under a tornado watch, issued at 20:57 UTC and running to 02:15 UTC.

Issued (UTC)ExpiredProductOffice
20:57 UTC02:15 UTCTornado WatchCLE
00:38 UTC01:30 UTCTornado WarningCLE

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:00 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the tornado touched down at Mar 26, 8:07 PM EDT, 49 minutes earlier. Its key messages:

  • 1) Severe weather is expected this afternoon through tonight with all severe hazards possible (i.e. - damaging wind gusts, large hail, and tornadoes). Storms will be fast moving but will also train over the same areas, which may allow for locally heavy rainfall and isolated flooding. 2) High pressure behind the cold front will usher in dry, but cold, conditions on Friday. Temperatures warm through the weekend. Precipitation chances return early next week.
Area forecast discussion, Mar 26, 8:07 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
807 PM EDT Thu Mar 26 2026

.WHAT HAS CHANGED...
A Tornado Watch has been issued for the entire area through 11PM
tonight as confidence continues to increase in a multi-hazard
severe weather event. There remains an Enhanced Risk (Level 3 of
5) for severe weather with large hail and strong winds the
primary concern, however a tornado or two cannot be ruled out.
In addition, confidence continues to increase in localized heavy
rainfall with these storms. Short, intense bursts of
precipitation may result in elevated rainfall rates over 0.5"
possible.

&&

.KEY MESSAGES...
1) Severe weather is expected this afternoon through tonight with
all severe hazards possible (i.e. - damaging wind gusts, large hail,
and tornadoes). Storms will be fast moving but will also train over
the same areas, which may allow for locally heavy rainfall and
isolated flooding.

2) High pressure behind the cold front will usher in dry, but cold,
conditions on Friday. Temperatures warm through the weekend.
Precipitation chances return early next week.

&&

.DISCUSSION...
KEY MESSAGE 1...
Convection is beginning to enter the forecast area this afternoon as
a cluster of sub-severe thunderstorms pushing across Lake Erie are
creeping south into Northeast Ohio and Northwest Pennsylvania. Not
anticipating much with this cluster of thunderstorms given limited
instability. The main show with the Enhanced Risk (Level 3 of 5)
will come within the next few hours as we are already beginning to
see a nose of MLCAPE 200-500 J/kg coupled with 70-80 knots of
bulk shear develop across the western half of the forecast area.
Thunderstorms are expected to rapidly initiate along a line
extending from Central Illinois into Northern Ohio between 19
and 21Z. At the onset, there may be a mix of both supercells and
organized linear convection. With any initial development of
supercells the large hail and tornado threat will be the
primary severe weather hazard. Convection will quickly
transition to a line of severe thunderstorms along the
approaching cold front. The primary threat in a linear set up
will be damaging wind gusts with a few embedded QLCS tornadoes
possible. The cold front will push south through the evening and
early overnight hours with the severe threat likely diminishing
around midnight tonight. Stay weather aware this evening as
future severe weather watches and warnings may be issued!

Despite a strong LLJ overhead and fast storm motions, the mean layer
flow will be parallel to the advancing cold front. Additionally,
PWAT values will rise to the 1.25-1.50" range which exceed 90th
percentiles for late March. The latest 12Z guidance indicates that
there may be an axis of rainfall amounts of 1.50-1.75" along and
south of US-30. The 12Z HREF 6-hr LPMM also highlights the potential
for locally higher swaths of 2.00+ inches of rainfall across
portions of North Central Ohio. To highlight this threat, the
Weather Prediction Center has upgraded a portion of our forecast
area to a Slight Risk (Level 2 of 4) for heavy rainfall/flash
flooding.

KEY MESSAGE 2...
The cold front exits south by Friday morning as high pressure builds
across the region in its wake. Dry conditions with much cooler
temperatures are anticipated Friday through Saturday night. Lows
tonight immediately behind the front will fall into the low 30s.
Afternoon highs Friday and Saturday will rise into the upper 30s to
mid 40s. Lows drop into the 20s Saturday night. Temperatures will
begin to increase on Sunday as the high exits to the east and ushers
in southerly flow. Highs rise into the mid 50s by Sunday with
highs in the upper 60s to lower 70s anticipated to end March
and begin April. A series of upper level disturbances are
expected to track across the region through early next week.
Daily rain chances are expected with higher chances Tuesday and
Wednesday.

&&

.AVIATION /00Z Friday THROUGH Tuesday/...
Diminished conditions are being observed across the CWA this
evening as severe storms continue to move east. Primary threat
this evening will be gusty winds and large hail at all
terminals, although those closest to the lake and KTOL may avoid
the bulk as they are behind the boundary. As these showers move
out, ceilings will remain non-VFR with the potential of some fog
building in further reducing conditions.

Please see the other notes from the previous update as they
remain relevant in this TAF period as well. Here is the previous
discussion...

Behind frontal passage, lingering rain showers
are expected to persist for a few hours into the early morning
tomorrow keeping conditions down to MVFR/IFR. The widespread
rain showers will move out of the region starting around 08Z for
the northern sites and 12Z for sites to the south. Non-VFR
ceilings are expected to continue for most sites through mid-day
tomorrow when ceilings begin to rise.

Behind the front, as winds shift to be northerly, they will
diminish to around 10 knots sustained, gusting to around 20
knots and will continue through the remainder of the TAF period.

Outlook...Non-VFR ceilings expected through Friday afternoon
with periodic rain showers possible in the morning. Non-VFR
possible on Monday with rain showers/thunderstorms.

&&

.MARINE...
Winds across Lake Erie are currently out of the southwest at 10-15
knots with occasional gusts up to 20 knots. A cold front will move
from the north to the south over the lake this evening and winds
quickly shift to be out of the north behind the front. Winds
will also increase to around 15-20 knots across the lake and
waves will build to be 3-5 feet across much of the nearshore. As
a result, a Small Craft Advisory is active for the nearshore
zones from Reno Beach to Willowick from 11 PM tonight to 4 PM
Friday and for Willowick to Conneaut from 2 AM to 4 PM Friday.
Winds will begin to diminish Friday afternoon to 10-15 knots and
shift to be more northwesterly by Saturday morning as high
pressure builds in from the west. Waves as well will diminish to
around 1-3 feet by Friday afternoon. The high pressure will
drift to the east throughout the day into Sunday and winds will
shift to be out of the southwest around 5-10 knots with waves
less than 3 feet. On Monday, a cold front will drift across Lake
Erie and winds will increase to be 10- 15 knots out of the
southwest and waves building to 3-5 feet for areas east of the
Islands through Monday night. By Tuesday, the cold front will
drift south of the lake and and winds will shift to be out of
the south to southeasterly at 15-20 knots. Will need to monitor
for the potential for another Small Craft Advisory for early
next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 11 PM this evening to 4 PM EDT
     Friday for LEZ143>146.
     Small Craft Advisory from 2 AM to 4 PM EDT Friday for LEZ147-
     148.

&&

DISCUSSION...04/13
AVIATION...04/23
MARINE...23
Hazardous weather outlook, Mar 26, 4:59 PM EDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
459 PM EDT Thu Mar 26 2026

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-272100-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
459 PM EDT Thu Mar 26 2026

...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Widespread showers and thunderstorms are expected this afternoon and
evening. Storms will be capable of producing damaging wind gusts,
large hail, and tornadoes. Localized heavy rainfall and minor
flooding is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

LEZ142>148-162>168-272100-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
459 PM EDT Thu Mar 26 2026

...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Widespread showers and thunderstorms are expected this afternoon and
evening. Storms will be capable of producing damaging wind gusts,
large hail, and waterspouts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ149-169-272100-
Conneaut OH to Ripley NY-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
459 PM EDT Thu Mar 26 2026

...TORNADO WATCH 75 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Scattered showers and thunderstorms are expected this afternoon and
evening. Some may be capable of producing damaging wind gusts and
large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-272100-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
459 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Scattered showers and thunderstorms are expected this afternoon and
evening. Some may be capable of producing damaging wind gusts and
large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Mar 26, 7:52 PM EDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
752 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     Hail             1 NW Van Buren          41.15N 83.66W
03/26/2026  E1.75 Inch       Hancock            OH   Trained Spotter

&&
Local storm report, Mar 26, 8:01 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
801 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     Hail             2 SW Lambertville       41.72N 83.65W
03/26/2026  E1.00 Inch       Lucas              OH   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Mar 26, 8:05 PM EDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
805 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     Hail             3 NE Mccomb             41.14N 83.77W
03/26/2026  E1.00 Inch       Hancock            OH   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Mar 26, 8:17 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
817 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     Hail             3 SE Fostoria           41.13N 83.37W
03/26/2026  E1.00 Inch       Seneca             OH   Trained Spotter

            Quarter size hail at intersection of St Rt
            18 and Twn Rd 47.

&&

dgb
Local storm report, Mar 26, 8:26 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
826 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     Tstm Wnd Dmg     3 NNE Vienna            41.29N 80.65W
03/26/2026                   Trumbull           OH   Fire Dept/Rescue

            Corrects previous tstm wnd dmg report from 3
            NNE Vienna. Roof damage confirmed from an
            outbuilding roof.

&&

dgb
Local storm report, Mar 26, 8:49 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
849 PM EDT Thu Mar 26 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     Hail             5 SSW Galion            40.67N 82.84W
03/26/2026  E0.88 Inch       Morrow             OH   Trained Spotter

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Cncnati-Daytn, OH (KILN), 00:00Z

0.9 hours before the tornado, 152 km from the path. March 27, 2026.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 362 joules per kilogram, CIN -294, lifted condensation level 1653 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-03-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 353 square meters per square second, 0 to 6 km bulk shear 59 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-294 J/kg
Surface CAPE
1066 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
59 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

Cncnati-Daytn, OH (KILN), 12:00Z

11.1 hours after it, 152 km from the path. March 27, 2026.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -98665, lifted condensation level 675 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 44 square meters per square second, 0 to 6 km bulk shear 74 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-98665 J/kg
Surface CAPE
3 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
74 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
1.1 K/km

Open this sounding in Storm Lab

The radar

The Cleveland radar (KCLE), 125 km away, was scanning. The volume nearest the touchdown began at 00:55 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:32 UTCTSTM WND DMG2 S BucyrusCrawford, OHTrees downed south of Bucyrus.
00:33 UTCTSTM WND DMG4 Nne WaldoMarion, OHTrees and powerlines down north of Waldo.
00:40 UTCTSTM WND DMGEdisonMorrow, OHTrees down.
00:41 UTCTORNADO2 Ene Mount GileadMorrow, OHAn EF-1 tornado with maximum wind speeds of 95 mph and a maximum width of 75 yards began northeast of Mount Gilead along US 42 near Home Road, causing extensive tree damage including multiple snapped and uprooted trees.
00:42 UTCTSTM WND DMG2 Ne CardingtonMorrow, OHTrees downed.
00:42 UTCTSTM WND DMGGalionCrawford, OHTree downed.
00:42 UTCHAIL 0.885 Ssw GalionMorrow, OH
00:42 UTCHAIL 0.885 Ssw GalionMorrow, OH
00:43 UTCTSTM WND DMG5 Nne Mount GileadMorrow, OHTrees and powerlines down near Candlewood Lake.
00:45 UTCTSTM WND DMG3 Nnw ChestervilleMorrow, OHSeveral trees down on two properties off of Township Road 96. Time estimated via radar.
00:45 UTCTSTM WND DMG1 Ssw Magnetic SpringsUnion, OHLines down on 347 and Jackson. Time estimated from RADAR.
00:46 UTCHAIL 1.56 Ne Mount GileadMorrow, OHdelayed report - 1.5 inch hail.
00:48 UTCTSTM WND DMG4 E Mount GileadMorrow, OHDamage to the roof of a building at Hidden Lakes Campground. A few branches also broken off at the campground.
00:56 UTCTSTM WND DMGFredericktownKnox, OHTree downed on a house near Fredericktown.
00:56 UTCTORNADO4 Sw FredericktownKnox, OHA brief EF-0 tornado with maximum wind speeds of 75 mph and a maximum width of 20 yards began just west of Granny Creek road southwest of Fredricktown. The tornado ripped off part of a metal roof of a barn and carried it
01:00 UTCHAIL 13 Sw LexingtonRichland, OHReport from mPING: Quarter (1.00 in.).
01:02 UTCTSTM WND DMG3 Sse FredericktownKnox, OHSporadic trees down across Knox County. Most of the down trees were observed in Fredericktown and Mount Vernon. Time estimated via radar.
01:04 UTCTSTM WND DMGMount VernonKnox, OHA few calls for downed trees and powerlines in the Mt Vernon area.
01:04 UTCHAIL 13 S ButlerKnox, OH
01:26 UTCHAIL 1.54 Sw NellieCoshocton, OHReport from mPING: Ping Pong Ball (1.50 in.).
01:30 UTCHAIL 1.54 Ssw NellieCoshocton, OHTime estimated from radar.
01:31 UTCTSTM WND GST 472 Se DublinFranklin, OHASOS station KOSU Columbus Ohio State University Airport.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2026 tornado in OhioEvery tornado in Ohio since 1950Warnings in force in Ohio nowThe forecast where you are

The other tornadoes of March 26, 2026

4 more have been surveyed in the United States that day, so far.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 267:05 PM EDTEF0Wabash, IN0.330
March 267:06 PM EDTEF0Huntington, IN1.5200
March 268:41 PM EDTEF1Morrow, OH1.575
March 268:46 PM EDTEF1Hardin, OH0.175

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.

Sources

NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.